Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Austin/San Antonio, TX

April 24, 2015Dimmit County, Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2015, 2:23 AM CDT for Dimmit County, Maverick County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2015, 2:23 AM CDT (07:23 UTC)
Expired
Apr 24, 2015, 3:15 AM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Dimmit County, TX, Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 101 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS54 KEWX 240723
SVREWX
TXC127-323-240815-
/O.NEW.KEWX.SV.W.0046.150424T0723Z-150424T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  WESTERN DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 315 AM CDT

* AT 223 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
  EL INDIO...MOVING NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EL INDIO AND FARIAS LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2823 10022 2824 10026 2828 10029 2832 10029
      2840 10035 2850 10033 2850 10034 2870 10020
      2855 9993 2827 9996 2822 10021
TIME...MOT...LOC 0723Z 233DEG 23KT 2831 10033 

HAIL...1.50IN
WIND...60MPH
 
$$

HAMPSHIRE
3 follow-up statements
651 
WWUS54 KEWX 240745
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 AM CDT FRI APR 24 2015

TXC127-323-240815-
/O.CON.KEWX.SV.W.0046.000000T0000Z-150424T0815Z/
MAVERICK TX-DIMMIT TX-
245 AM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN MAVERICK AND WESTERN DIMMIT COUNTIES...

AT 245 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF EL INDIO...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL INDIO AND FARIAS LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2832 10029 2840 10035 2850 10033 2850 10034
      2870 10020 2855 9993 2827 9996 2824 10014
      2829 10022
TIME...MOT...LOC 0745Z 231DEG 27KT 2843 10017 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMPSHIRE
990 
WWUS54 KEWX 240803
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CDT FRI APR 24 2015

TXC323-240812-
/O.CAN.KEWX.SV.W.0046.000000T0000Z-150424T0815Z/
MAVERICK TX-
303 AM CDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAVERICK COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2860 10012 2865 10011 2855 9993 2827 9996
      2824 10011
TIME...MOT...LOC 0802Z 243DEG 34KT 2846 10004 

$$

TXC127-240815-
/O.CON.KEWX.SV.W.0046.000000T0000Z-150424T0815Z/
DIMMIT TX-
303 AM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR WESTERN DIMMIT COUNTY...

AT 302 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
CARRIZO SPRINGS...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN DIMMIT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2860 10012 2865 10011 2855 9993 2827 9996
      2824 10011
TIME...MOT...LOC 0802Z 243DEG 34KT 2846 10004 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMPSHIRE
346 
WWUS54 KEWX 240812
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT FRI APR 24 2015

TXC127-240822-
/O.EXP.KEWX.SV.W.0046.000000T0000Z-150424T0815Z/
DIMMIT TX-
312 AM CDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DIMMIT COUNTY WILL
EXPIRE AT 315 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2860 10012 2865 10011 2855 9993 2827 9996
      2824 10011
TIME...MOT...LOC 0811Z 233DEG 23KT 2846 10004 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:52 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 24, 12:52 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 AM CDT FRI APR 24 2015

.AVIATION...
COMPLEX AVIATION FORECAST WITH RESPECT TO SHRA/TSRA. ONLY THE HRRR
IS MOSTLY VERIFYING AT 05Z IN SHOWING SHRA/TSRA FROM RIO GRANDE
INTO THE HILL COUNTRY. WILL MAINTAIN TEMPO AT KDRT TO BEGIN THE
TAF PERIOD. HAVE VCSH OVERNIGHT AT KAUS/KSAT/KSSF AS SHRA/TSRA
MOVE EAST ACROSS OUR AREA. WILL MONITOR RADAR TRENDS FOR UPGRADE
TO TEMPOS OR PREVAILING AT THOSE SITES. A LULL IN SHRA/TSRA IS
EXPECTED FRIDAY MORNING BEFORE REDEVELOPMENT OCCURS IN THE
AFTERNOON INTO EVENING. HAVE MAINTAINED PROB30S AT KAUS/KSAT/KSSF
FOR 24/22Z TO 25/02Z. AREAS OF IFR CIGS WILL PREVAIL. HOWEVER...
SHRA/TSRA MAY DISRUPT THE LOW CIGS AT TIMES. CIGS RISE TO MVFR BY
LATE MORNING AND VFR IN THE AFTERNOON. MVFR CIGS REDEVELOP FRIDAY
NIGHT. S TO SE WINDS 5 TO 10 KTS WILL INCREASE TO 10 TO 15 KTS ON
FRIDAY. HOWEVER...TSRA WILL CAUSE OUTFLOW WINDS UP TO 40 KTS WITH
VRBL DIRECTION. DRYLINE MAY INTRUDE ACROSS FAR NORTHWESTERN AREAS
TO CAUSE W TO NW WINDS UP TO 10 KTS THOUGH WILL STAY NW OF TAF
SITES.

&&

.PREV DISCUSSION... /ISSUED 747 PM CDT THU APR 23 2015/

UPDATE...
SEVERE THUNDERSTORM WATCH 97 WAS JUST CANCELLED DUE TO THE LACK OF
CONVECTION. SHORT RANGE HIGH-RESOLUTION MODELS ARE HAVING A
TREMENDOUSLY DIFFICULT TIME WITH CONVECTION...GENERALLY CREATING
TOO MUCH AND TOO SOON. THAT SAID...WATER VAPOR IMAGERY CLEARLY
SHOWS A SHORTWAVE TROUGH EJECTING OUT OVER CHIHUAHUA. COUPLED WITH
THE DIURNAL STRENGTHENING OF THE LOW LEVEL JET...WE STILL EXPECT
CONVECTION TO INCREASE IN COVERAGE ALONG THE MEXICAN MOUNTAINS AND
EVENTUALLY SPREAD ONTO THE RIO GRANDE PLAINS AND POINTS EAST.
HOWEVER...THE SCALE AND SCOPE ARE UNCERTAIN. WILL SEND OUT AN
UPDATE BY 8 PM...GENERALLY LOWERING POPS...ESPECIALLY BEFORE
06Z...AND RE-TRENDING ALL FORECAST VARIABLES THROUGH 12Z FRIDAY.

PREV DISCUSSION... /ISSUED 703 PM CDT THU APR 23 2015/

AVIATION...
THE DIFFICULTY IN THE FORECAST IS IDENTIFYING THE CHANCES AND
COVERAGE OF THUNDERSTORMS OVER THE NEXT 24 HOURS. IN THE VERY
SHORT TERM...ONLY INCLUDED VCTS AT KDRT. AFTER 07Z...PUT TEMPO
TSRA AT KDRT...BUT THIS IS SPECULATIVE AND BASED ON THE LATEST
HIGH RESOLUTION MODELS...WHICH ARE HAVING A 50-50 SUCCESS RATE
WITH STORMS THIS AFTERNOON. OTHERWISE...WE EXPECT THE MAIN
ACTIVITY FOR THE I-35 CORRIDOR TAFS TO BE FROM 21Z FRIDAY TO 05Z
SATURDAY. WE MAY HAVE TO INCLUDE VRB WIND GUSTS AND VISIBILITY
RESTRICTIONS IN LATER TAF ISSUANCES. IN THE MEANTIME...IFR CIGS
ARE LIKELY AT THE I-35 SITES FROM 09-17Z.

PREV DISCUSSION... /ISSUED 510 PM CDT THU APR 23 2015/

UPDATE...
SEVERE THUNDERSTORM WATCH 97 WAS JUST ISSUED. THIS IS A VERY SMALL
WATCH AND SOMEWHAT ATYPICAL...BUT THE ONE STORM THAT HAS
DEVELOPED APPEARS TO BE TAKING ON SUPERCELLULAR CHARACTERISTICS.
IF THIS CONTINUES...THE STORM WILL PASS OVER FAIRLY HIGHLY
POPULATED AREAS...AND THE OUTFLOW MAY CAUSE OTHER STORMS TO
DEVELOP...WHICH WOULD QUICKLY BECOME SEVERE.

PREV DISCUSSION... /ISSUED 325 PM CDT THU APR 23 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
LATE AFTERNOON SURFACE OBSERVATIONS SHOW THE LEADING EDGE OF THE
DRYLINE HAS MIXED EAST OF DRYDEN TO OZONA AS OF 23/19Z. THE LATEST
VISIBLE SATELLITE LOOP STILL SHOWS PLENTY OF CLOUDS ACROSS THE
REGION. HOWEVER...THE LOW CLOUD COVER WEST OF THE I-35 CORRIDOR IS
BEGINNING TO BREAK UP AND THIS HAS ALLOWED TEMPERATURES TO RISE
INTO THE 80S. SOME CU IS ALSO VISIBLE WEST OF THE RIO GRANDE AS
BREAKS IN THE MID AND HIGH CLOUDS HAVE HELPED TO DESTABILIZE THE
LOWER LEVELS. THE HI-RES MODELS TEND TO AGREE IN SHOWING
CONVECTION DEVELOPING WEST OF THE RIO GRANDE ALONG THE SERRANIAS
DEL BURRO MOUNTAINS BY LATE THIS AFTERNOON. THIS CONVECTION IS
THEN EXPECTED TO MOVE EAST AND NORTHEAST INTO THE RIO GRANDE
PLAINS AND SOUTHERN EDWARDS PLATEAU GIVEN SFC-6KM SOUTHWESTERLY
WINDS OF 24KT ON THE KDRT 12Z SOUNDING. THE OTHER AREA FAVORED FOR
CONVECTION WILL BE ACROSS THE WESTERN HILL COUNTRY. ALTHOUGH IT/S
TOUGH TO FIND A SURFACE TROUGH...THERE IS SOME WEAK CONVERGENCE
NOTED IN THE SURFACE WINDS AS OF 19Z. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR AREAS GENERALLY ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR TODAY. THE MAIN CONCERN WILL BE LARGE HAIL
AND DAMAGING WINDS. PROVIDED CONVECTION DOES DEVELOP THROUGH THIS
AFTERNOON AND EVENING...A DEVELOPING LOW-LEVEL JET SHOULD HELP
SUSTAIN CONVECTION INTO THE EARLY MORNING HOURS. CONCERNS SHOULD
THEN TRANSITION FROM SEVERE THUNDERSTORMS INTO LOCALLY HEAVY
RAINFALL DURING THE OVERNIGHT HOURS. THE DAY 1 EXCESSIVE RAINFALL
OUTLOOK CONTINUES TO MAINTAIN A SLIGHT RISK FOR AREAS ALONG AND
WEST OF I-35 THROUGH TONIGHT. RAINFALL TOTALS OF 1 TO 2 INCHES
WITH ISOLATED AMOUNTS UP TO 4 INCHES ARE POSSIBLE.

ON FRIDAY...THE WEATHER WILL REMAIN ACTIVE...BUT MUCH WILL LIKELY
DEPEND ON THE EXTENT OF CONVECTION TODAY/TONIGHT. THE LATEST DAY2
CONVECTIVE OUTLOOK CONTINUES TO MAINTAIN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS OUR REGION. WE/LL CONTINUE TO MAINTAIN A GOOD
CHANCE FOR STORMS TOMORROW...WITH THE FOCUS LIKELY REMAINING NORTH
OF I-10 DURING THE AFTERNOON HOURS. IN ADDITION...A PACIFIC COLD
FRONT MAY ALSO SERVE AS A FOCUS FOR CONVECTION ON FRIDAY NIGHT.

LONG TERM (SATURDAY THROUGH THURSDAY)...
ON SATURDAY...THE PACIFIC COLD FRONT CONTINUES TO MOVE FROM WEST TO
EAST ACROSS THE REGION. THIS WILL BRING A DECREASING CHANCE FOR
RAINFALL TO OUR REGION. TEMPERATURES WILL ACTUALLY WARM BEHIND THE
FRONT AS NORTHWESTERLY...DOWNSLOPE WINDS AID IN THE WARMING PROCESS.
SOUTHERLY FLOW BEGINS TO RETURN ON SUNDAY AND CONVERGENCE ALONG THE
REMNANT FRONTAL BOUNDARY WILL LEAD TO RAIN CHANCES RETURNING TO THE
FORECAST FOR THE CENTRAL AND EASTERN PORTIONS OF OUR REGION. A
SECOND PACIFIC COLD FRONT WILL MOVE THROUGH BY LATE MONDAY AND
THIS WILL BRING DRIER AND COOLER WEATHER TO THE REGION THROUGH
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  89  65  89  66 /  40  10  -   30  30
AUSTIN BERGSTROM INTL AIRPORT  68  88  63  88  65 /  40  20  -   30  40
NEW BRAUNFELS MUNI AIRPORT     68  90  64  88  67 /  50  20  -   30  40
BURNET MUNI AIRPORT            64  89  62  87  63 /  30  -    0  30  30
DEL RIO INTL AIRPORT           65  90  64  91  63 /  30  -   -    0  20
GEORGETOWN MUNI AIRPORT        66  89  63  87  65 /  30  -    0  30  30
HONDO MUNI AIRPORT             66  89  64  90  65 /  50  10  -   20  40
SAN MARCOS MUNI AIRPORT        68  88  64  87  66 /  50  20  -   30  40
LA GRANGE - FAYETTE REGIONAL   70  87  67  87  68 /  40  30  10  30  30
SAN ANTONIO INTL AIRPORT       68  90  67  89  67 /  50  10  -   30  40
STINSON MUNI AIRPORT           69  89  65  89  67 /  50  20  -   30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...05
Hazardous weather outlook, Apr 23, 4:36 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 AM CDT THU APR 23 2015

TXZ171>173-183>194-202>209-217>225-228-241100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
436 AM CDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
I-35...AND A MARGINAL THREAT FOR ISOLATED SEVERE STORMS EAST OF
I-35. THE PRIMARY WEATHER THREATS ARE CONSIDERED TO BE LARGE HAIL
AND DAMAGING WINDS...BUT ISOLATED HEAVY DOWNPOURS OF 2 TO 4 INCHES
AND BRIEF TORNADOES ARE POSSIBLE. TIMING OF THE THREATS ARE
EXPECTED TO BE FROM 5 PM THIS AFTERNOON THROUGH 7 AM FRIDAY
MORNING...WITH THE PRIMARY THREATS TRANSITIONING FROM SEVERE TO HEAVY
RAINFALL AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS FRIDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS
THROUGH THIS PERIOD WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH FRIDAY
AFTERNOON.

In the hours before

Special weather statement, Apr 23, 9:05 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT THU APR 23 2015

TXZ183-240230-
VAL VERDE TX-
905 PM CDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 930 PM CDT...

AT 904 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PUMPVILLE...OR 17 MILES NORTHWEST OF LANGTRY...MOVING NORTHEAST AT 55
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSMAN AND PUMPVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3010 10176 3011 10174 3012 10169 3012 10134
      2987 10162 2981 10176
TIME...MOT...LOC 0204Z 233DEG 47KT 2993 10183

JA
Special weather statement, Apr 23, 9:37 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 PM CDT THU APR 23 2015

TXZ183-240300-
VAL VERDE TX-
937 PM CDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 1000 PM CDT...

AT 937 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF PANDALE...OR 15 MILES NORTH OF LANGTRY...MOVING EAST
AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3020 10144 3029 10110 3007 10106 2992 10155
      3006 10164
TIME...MOT...LOC 0237Z 249DEG 37KT 3002 10148

JA
Special weather statement, Apr 23, 11:03 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT THU APR 23 2015

TXZ183-240445-
VAL VERDE TX-
1103 PM CDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VAL VERDE COUNTY
UNTIL 1145 PM CDT...

AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF LANGTRY...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LANGTRY AND SHUMLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2995 10155 2995 10112 2971 10138 2977 10140
      2975 10144 2978 10145 2979 10147 2976 10151
      2976 10154 2981 10154 2980 10157 2977 10158
      2978 10161 2976 10165
TIME...MOT...LOC 0402Z 217DEG 28KT 2971 10154

JA
Special weather statement, Apr 23, 11:12 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT THU APR 23 2015

TXZ183-240445-
VAL VERDE TX-
1112 PM CDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL
1145 PM CDT...

AT 1112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COMSTOCK...MOVING NORTH AT 65 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...BOX CANYON-AMISTAD...SEMINOLE CANYON STATE PARK...DEVILS
RIVER STATE NATURAL AREA AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3007 10120 3004 10086 2949 10115 2952 10117
      2956 10125 2962 10125 2963 10126 2962 10128
      2958 10129 2960 10131 2965 10130 2966 10135
      2965 10136 2970 10137 2971 10140
TIME...MOT...LOC 0412Z 198DEG 58KT 2967 10124

JA
Special weather statement, Apr 23, 11:53 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 PM CDT THU APR 23 2015

TXZ183-240545-
VAL VERDE TX-
1153 PM CDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAL VERDE COUNTY
UNTIL 1245 AM CDT...

AT 1152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF COMSTOCK...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOMA ALTA...VINEGARONE...PAFFORD CROSSING...ROUGH CANYON REC AREA AND
DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2971 10109 2985 10098 3004 10070 2976 10070
      2960 10084 2949 10110
TIME...MOT...LOC 0452Z 219DEG 37KT 2972 10096

JA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
Apr 23, 9:05 PM CDTSpecial Weather StatementEWXVal Verde25 min
Apr 23, 9:37 PM CDTSpecial Weather StatementEWXVal Verde23 min
Apr 23, 11:03 PM CDTSpecial Weather StatementEWXVal Verde42 min
Apr 23, 11:12 PM CDTSpecial Weather StatementEWXVal Verde33 min
Apr 23, 11:53 PM CDTSpecial Weather StatementEWXVal Verde52 min
Apr 24, 3:27 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala3 hr
Apr 24, 3:50 AM CDTAreal Flood AdvisoryEWXReal, Uvalde3 hr
Apr 24, 3:52 AM CDTAreal Flood AdvisoryEWXFrio3 hr
Apr 24, 4:35 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Apr 24, 4:38 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde52 min
Apr 24, 5:02 AM CDTFlash Flood WarningEWXBexar3 hr
Apr 24, 5:04 AM CDTAreal Flood AdvisoryEWXMedina3 hr
Apr 24, 5:45 AM CDTAreal Flood AdvisoryEWXBastrop3 hr
Apr 24, 6:22 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr113 min
Apr 24, 6:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Apr 24, 6:41 AM CDTFlash Flood WarningEWXLee3 hr
Apr 24, 6:48 AM CDTRiver Flood WarningEWXBexar7 hr
Apr 24, 8:26 AM CDTAreal Flood AdvisoryEWXBexar109 min
Apr 24, 9:36 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell114 min
Apr 24, 10:42 AM CDTRiver Flood WarningEWXCaldwell, Gonzales23 hr
Apr 24, 2:15 PM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Caldwell, DeWitt, Fayette and 8 more12 hr
Apr 24, 5:16 PM CDTSpecial Weather StatementEWXMaverick44 min
Apr 24, 5:49 PM CDTSpecial Weather StatementEWXKinney56 min
Apr 24, 6:15 PM CDTSpecial Weather StatementEWXKinney45 min
Apr 24, 6:18 PM CDTSpecial Weather StatementEWXKinney42 min
Apr 24, 6:22 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde38 min
Apr 24, 6:37 PM CDTSevere Thunderstorm WarningEWXMaverick23 min
Apr 24, 6:55 PM CDTSpecial Weather StatementEWXDimmit50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.